Alert archive / Massachusetts / High Wind Watches in 2007

High Wind Watch 5, NWS Boston/Norton, MA

November 1, 20079 counties in Massachusetts; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this high wind watch at Nov 1, 2007, 3:22 PM EDT for 9 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Nov 3, 2007, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 1, 2007, 3:22 PM EDT (19:22 UTC)
In effect from
Nov 3, 2007, 6:00 AM EDT
Expired
Nov 2, 2007, 4:28 PM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 14 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 011922
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT THU NOV 1 2007

...DAMAGING WINDS ARE POSSIBLE SATURDAY IN RHODE ISLAND AND EASTERN
MASSACHUSETTS...

.THE REMNANTS OF TROPICAL STORM NOEL WILL EVOLVE INTO A STRONG
COASTAL STORM SATURDAY...AS IT TRACKS SOUTHEAST OF NANTUCKET.

MAZ005>007-013>024-RIZ001>008-020900-
/O.NEW.KBOX.HW.A.0005.071103T1000Z-071104T0400Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
322 PM EDT THU NOV 1 2007

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. THIS WATCH INCLUDES RHODE ISLAND AND EASTERN MASSACHUSETTS. 

DAMAGING NORTH TO NORTHEAST WINDS ARE POSSIBLE SATURDAY...ESPECIALLY
DURING THE AFTERNOON.

THE GREATEST THREAT FOR DAMAGING WINDS IS ON CAPE COD AND THE
ISLANDS. SUSTAINED WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH GUSTS UP
TO 70 MPH.

ALONG THE COAST FROM PROVIDENCE TO BOSTON...SUSTAINED WINDS OF 30 TO
40 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 60 MPH.

FARTHER INLAND INTO THE INTERSTATE 495 CORRIDOR...WINDS MAY BE A BIT
WEAKER WITH SUSTAINED WINDS TO 30 MPH AND GUSTS TO 50 MPH. HOWEVER...
THESE LOCATIONS MAY EXPERIENCE DAMAGE TO TREES AND POWER LINES SINCE
MANY TREES STILL HAVE THEIR LEAVES.

KEEP IN MIND THERE IS UNCERTAINTY AS TO THE TRACK OF THIS STORM. THE
THREAT OF DAMAGING WINDS WOULD DECREASE IF IT TRACKS FARTHER OFFSHORE...
BUT WOULD INCREASE OVER MORE OF THE AREA IF IT TRACKS CLOSER TO THE
COAST. 

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES
AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. 

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR UPDATED INFORMATION.
YOU CAN ALSO VISIT THE NATIONAL WEATHER SERVICE TAUNTON WEBSITE AT
WEATHER.GOV/BOSTON.

$$

JWD/FRANK
3 follow-up statements
000 
WWUS71 KBOX 020922
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
522 AM EDT FRI NOV 2 2007

...DAMAGING WINDS ARE POSSIBLE SATURDAY IN RHODE ISLAND AND
EASTERN MASSACHUSETTS...

.THE REMNANTS OF HURRICANE NOEL WILL EVOLVE INTO A STRONG COASTAL
STORM SATURDAY...AS IT TRACKS SOUTHEAST OF NANTUCKET.

MAZ005>007-013>024-RIZ001>008-021730-
/O.CON.KBOX.HW.A.0005.071103T1000Z-071104T0400Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
522 AM EDT FRI NOV 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

DAMAGING NORTH TO NORTHEAST WINDS ARE POSSIBLE SATURDAY...ESPECIALLY
DURING THE LATE MORNING AND AFTERNOON HOURS. THE HIGH WINDS WILL
SUBSIDE DURING EARLY SATURDAY EVENING.

THE GREATEST THREAT FOR DAMAGING WINDS WILL BE ON CAPE COD AND THE
ISLANDS. SUSTAINED WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH GUSTS UP
TO 75 MPH THERE.

ALONG THE MAINLAND COAST...FROM NEWBURYPORT TO BOSTON TO
PLYMOUTH...SUSTAINED WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH
GUSTS AS HIGH AS 60 MPH. THE WINDS WILL BE SOMEWHAT LESS AS ONE
HEADS FURTHER INLAND...BUT DAMAGING WINDS WILL STILL BE POSSIBLE AS
FAR WEST AS A WESTERLY...PROVIDENCE...FRAMINGHAM...LOWELL LINE.

KEEP IN MIND THERE IS STILL SOME UNCERTAINTY AS TO THE EXACT TRACK
OF THIS STORM. THE THREAT OF DAMAGING WINDS WOULD DECREASE IF IT
TRACKS FARTHER OFFSHORE...BUT WOULD INCREASE TO A LARGER AREA IF IT
TRACKS CLOSER TO THE COAST.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES
AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. WIDESPREAD POWER
OUTAGES MAY VERY WELL BECOME REALITY...ESPECIALLY FOR THE EAST COAST
OF MASSACHUSETTS...AND THE CAPE AND ISLANDS. KEEP THIS IN MIND AS
LOWS ARE LIKELY TO DROP INTO THE 30S SATURDAY NIGHT AS THE STORM IS
DEPARTING.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR UPDATED
INFORMATION. YOU CAN ALSO VISIT THE NATIONAL WEATHER SERVICE
TAUNTON WEBSITE AT WEATHER.GOV/BOSTON.

$$

MLE
000 
WWUS71 KBOX 021521
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1121 AM EDT FRI NOV 2 2007

...DAMAGING WINDS ARE POSSIBLE SATURDAY IN RHODE ISLAND AND
EASTERN MASSACHUSETTS...

.THE REMNANTS OF HURRICANE NOEL WILL EVOLVE INTO A STRONG COASTAL
STORM SATURDAY...AS IT TRACKS SOUTHEAST OF NANTUCKET.

MAZ022>024-022330-
/O.UPG.KBOX.HW.A.0005.071103T1000Z-071104T0400Z/
/O.NEW.KBOX.HW.W.0004.071103T1000Z-071104T0400Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1121 AM EDT FRI NOV 2 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

DAMAGING NORTH TO NORTHEAST WINDS ARE LIKELY SATURDAY...WITH THE
PERIOD OF STRONGEST WINDS DURING THE LATE MORNING AND AFTERNOON
HOURS. THE HIGH WINDS WILL SUBSIDE DURING EARLY SATURDAY EVENING.

SUSTAINED WINDS OF 40 TO 50 MPH ARE LIKELY OVER THE CAPE AND
ISLANDS...WITH POSSIBLE GUSTS UP TO 75 MPH. IT IS POSSIBLE THAT WINDS
COULD GUST AS HIGH AS 85 MPH OVER THE OUTER CAPE AND NANTUCKET.

WINDS WILL START OUT NORTHEAST DURING THE MORNING AND GRADUALLY
SHIFT TO THE NORTH DURING THE AFTERNOON.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT
ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION
NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR UPDATED
INFORMATION. YOU CAN ALSO VISIT THE NATIONAL WEATHER SERVICE TAUNTON
WEBSITE AT WEATHER.GOV/BOSTON.

$$

MAZ005>007-013>021-RIZ001>008-022330-
/O.CON.KBOX.HW.A.0005.071103T1000Z-071104T0400Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
1121 AM EDT FRI NOV 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

DAMAGING NORTH TO NORTHEAST WINDS ARE POSSIBLE SATURDAY...
ESPECIALLY DURING THE LATE MORNING AND AFTERNOON HOURS. THE HIGH
WINDS WILL SUBSIDE DURING EARLY SATURDAY EVENING.

ALONG THE MAINLAND COAST...FROM NEWBURYPORT TO BOSTON TO
PLYMOUTH...SUSTAINED WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH
GUSTS AS HIGH AS 60 MPH. THE WINDS WILL BE SOMEWHAT LESS AS ONE HEADS
FURTHER INLAND...BUT DAMAGING WINDS WILL STILL BE POSSIBLE AS FAR
WEST AS A WESTERLY...PROVIDENCE...FRAMINGHAM...LOWELL LINE.

KEEP IN MIND THERE IS STILL SOME UNCERTAINTY AS TO THE EXACT
TRACK OF THIS STORM. THE THREAT OF DAMAGING WINDS WOULD DECREASE
IF IT TRACKS FARTHER OFFSHORE...BUT WOULD INCREASE TO A LARGER
AREA IF IT TRACKS CLOSER TO THE COAST.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES
AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. WIDESPREAD
POWER OUTAGES MAY VERY WELL BECOME REALITY...ESPECIALLY FOR THE
EAST COAST OF MASSACHUSETTS...AND THE CAPE AND ISLANDS. KEEP THIS
IN MIND AS LOWS ARE LIKELY TO DROP INTO THE 30S SATURDAY NIGHT AS
THE STORM IS DEPARTING.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR UPDATED
INFORMATION. YOU CAN ALSO VISIT THE NATIONAL WEATHER SERVICE
TAUNTON WEBSITE AT WEATHER.GOV/BOSTON.

$$

KJC
000 
WWUS71 KBOX 022028
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT FRI NOV 2 2007

...DAMAGING WINDS ARE LIKELY SATURDAY ACROSS EASTERN MASSACHUSETTS
AND RHODE ISLAND...

.THE REMNANTS OF HURRICANE NOEL WILL EVOLVE INTO A POWERFUL OCEAN
STORM SATURDAY...AS IT TRACKS SOUTHEAST OF NANTUCKET.

MAZ005>007-013>021-RIZ001>008-030430-
/O.UPG.KBOX.HW.A.0005.071103T1000Z-071104T0400Z/
/O.EXB.KBOX.HW.W.0004.071103T1000Z-071104T0100Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
428 PM EDT FRI NOV 2 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM EDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

DAMAGING NORTH TO NORTHEAST WINDS ARE LIKELY SATURDAY...WITH THE
PERIOD OF STRONGEST WINDS FROM LATE MORNING THROUGH THE AFTERNOON.
THE HIGH WINDS WILL SUBSIDE DURING EARLY SATURDAY EVENING AS WINDS
SHIFT TO THE NORTHWEST.
 
THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHEAST COASTAL
MASSACHUSETTS FROM MATTAPOISETT TO PLYMOUTH. SUSTAINED WINDS AROUND
40 MPH ARE LIKELY WITH GUSTS UP TO 70 MPH IN THIS REGION DURING THE
PEAK OF THE STORM.

IN THE BOSTON TO PROVIDENCE CORRIDOR...SUSTAINED WINDS WILL INCREASE
TO 30 TO 40 MPH WITH POSSIBLE GUSTS AS HIGH AS 60 MPH SATURDAY
AFTERNOON. THE WINDS WILL BE SOMEWHAT LESS FURTHER INLAND...BUT
DAMAGING WINDS ARE STILL POSSIBLE AS FAR WEST AS WESTERN RHODE ISLAND
AND THE MERRIMACK VALLEY.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT
ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION
NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR UPDATED
INFORMATION. YOU CAN ALSO VISIT THE NATIONAL WEATHER SERVICE
TAUNTON WEBSITE AT WEATHER.GOV/BOSTON.

$$

MAZ022>024-030430-
/O.EXT.KBOX.HW.W.0004.071103T0800Z-071104T0400Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
428 PM EDT FRI NOV 2 2007

...HIGH WIND WARNING NOW IN EFFECT FROM 4 AM SATURDAY TO MIDNIGHT
EDT SATURDAY NIGHT...

THE WORST OF THE WIND WILL BE FELT ON THE OUTER CAPE AND NANTUCKET
LATE SATURDAY MORNING THROUGH THE AFTERNOON. SUSTAINED WINDS WILL
INCREASE TO 40 TO 50 MPH WITH GUSTS AS HIGH AS 85 MPH POSSIBLE.

OVER THE UPPER CAPE AND MARTHAS VINEYARD...SUSTAINED WINDS WILL
INCREASE TO 35 TO 45 MPH WITH GUSTS TO 75 MPH POSSIBLE.

NORTHEAST WINDS MAY START TO GUST TO 40 TO 50 MPH BY DAYBREAK...WITH
THE PEAK OF THE STORM DURING THE AFTERNOON. THE NORTHEAST WINDS WILL
GRADUALLY SHIFT TO THE NORTH BY LATE AFTERNOON...THEN SLOWLY DIMINISH
SATURDAY NIGHT AS THE WINDS TURN NORTHWEST.

THIS WILL BE A MAJOR WIND EVENT FOR THE CAPE AND ISLANDS WITH
WIDESPREAD DAMAGE EXPECTED. DOWNED TREES AND POWER LINES WILL RESULT
IN NUMEROUS POWER OUTAGES. PROPERTY DAMAGE IS ALSO LIKELY. TAKE
ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR UPDATED
INFORMATION. YOU CAN ALSO VISIT THE NATIONAL WEATHER SERVICE
TAUNTON WEBSITE AT WEATHER.GOV/BOSTON.

$$

CTZ003-004-MAZ004-012-026-NHZ012-015-030430-
/O.NEW.KBOX.WI.Y.0021.071103T1200Z-071103T2200Z/
TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
BARRE...FITCHBURG...MILFORD...WORCESTER...AYER...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
428 PM EDT FRI NOV 2 2007

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EDT SATURDAY.

THE ADVISORY IS FOR NORTHEAST CONNECTICUT...CENTRAL MASSACHUSETTS AND
HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE.

NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
50 MPH POSSIBLE. THE STRONGEST WINDS WILL OCCUR LATE SATURDAY MORNING
AND EARLY AFTERNOON...THEN DIMINISH BY LATE IN THE DAY AS WINDS
SHIFT TO THE NORTHWEST.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

KJC

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Nov 1, 6:35 AM EDT, 8 hours 47 minutes earlier.

Area forecast discussion, Nov 1, 6:35 AM EDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
635 AM EDT THU NOV 1 2007

.SYNOPSIS...
A COLD FRONT WILL CROSS NEW ENGLAND TODAY AND THE WATERS TONIGHT.
COOL HIGH PRES WILL PREVAIL THIS WEEKEND. NOEL WILL TRACK SE OF NEW
ENGLAND LATE FRI AND SAT BRINGING WINDY CONDITIONS ALONG THE COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PATCHES OF MARINE STRATUS STILL LINGERING ACROSS PORTIONS OF SOUTHERN
NEW ENGLAND. EXPECTING THESE PATCHES TO LIFT SHORTLY AFTER DAYBREAK.
TEMPERATURES SHOULD HOLD NEARLY STEADY IN THE LOWER TO MID 50S ACROSS
MOST OF SOUTHERN NEW ENGLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
01/00Z MODELS IN VERY GOOD AGREEMENT THROUGH FRIDAY...AND WILL STAY
CLOSE TO THE CONSENSUS TIMING AGAIN.

A COLD FRONT EXTENDING FROM UPSTATE NY TO SOUTHWEST PA AT 3 AM WILL
MOVE EAST TODAY. THIS FRONT WILL REACH THE COAST THIS AFTERNOON...
AND MOVE FARTHER OFFSHORE TONIGHT. THINKING THE MOS CHANCES FOR RAIN
TODAY ARE TOO HIGH. BEST MID AND UPPER LEVEL SYNOPTIC DYNAMICS NEVER
QUITE PHASE WITH THE TIMING OF THE COLD FRONT. IN ADDITION BEST
MOISTURE REMAINS WELL TO OUR NORTHWEST...OR OFFSHORE. THAT SAID...
THINKING WE WILL SEE QUITE A BIT OF CLOUDINESS TODAY.

CLEARING SKIES TONIGHT AS A STRONG HIGH PRESSURE BUILDS INTO THE
LOWER GREAT LAKES. SHOULD ALSO BE THE CASE FOR FRIDAY...WITH A SLIGHT
INCREASE IN CLOUDS DURING THE AFTERNOON ACROSS SOUTHEAST MA IN
ADVANCE OF WHAT IS LEFT OF T.S NOEL.

MAV MOS GUIDANCE TEMPERATURES LOOK REASONABLE...AND WILL USE THEM TO
TWEAK PREVIOUS FORECAST TEMPERATURES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRIDAY NIGHT AND SATURDAY...STILL MUCH UNCERTAINTY REGARDING THE TRACK
OF NOEL...AS THE OPERATIONAL RUNS OF THE 00Z UKMET...00Z GFS AND
CANADIAN GGEM ARE TRENDING ON THE WESTERN PERIPHERY OF THE ENSEMBLE
GUIDANCE AS WELL AS THE OFFICIAL TPC TRACK. THE LATEST GFS AND UKMET
FEATURE AN ADDITIONAL 75KT SOUTHWESTERLY 250 MB UPPER LEVEL JET
TRACKING OFF THE FLORIDA COAST SATURDAY MORNING. THE LEFT FRONT
QUADRANT OF THIS UPPER LEVEL JET EVENTUALLY INTERSECTS WITH THE
RIGHT REAR QUADRANT OF A SECONDARY 250MB JET ACROSS EXTREME EASTERN
NEW ENGLAND. NOEL THEN BEGINS TO INTENSIFY AS IT BECOMES
EXTRATROPICAL SATURDAY.

A MINOR SHIFT IN THE LOW TRACK WILL MAKE A SIGNIFICANT DIFFERENCE
REGARDING WIND SPEEDS ALONG THE COAST. WIND ADVISORIES AND HIGH SURF
ADVISORIES COULD BE NECESSARY FOR CAPE COD AND THE ISLANDS ON
SATURDAY. IN ADDITION WILL NEED TO MONITOR THE POTENTIAL FOR SOME
COASTAL FLOODING DUE TO DEVELOPING STORM SURGE. FORTUNATELY THIS
SYSTEM WILL BE A QUICK MOVER AND IN ADDITION ASTRONOMICAL TIDES WILL
BE ON THE LOW CYCLE. INCREASED WIND SPEEDS...CLOUD COVER AND ADDED
HIGH CHANCE POPS ACROSS OUTER CAPE COD AND THE ISLANDS SATURDAY WITH
LOW CHANCE POPS WEST TO INCLUDE ALL OF THE EASTERN MASSACHUSETTS
COASTLINE. GENERALLY FOLLOWED THE 00Z GFS AS MODEL OF CHOICE WITH
SOME BLEND WITH THE PREVIOUS OFFICIAL DATABASE.

SUNDAY THROUGH WEDNESDAY...LITTLE CHANGE TO THIS PORTION OF THE
FORECAST AS MAIN FOCUS IS CURRENTLY WITH NOEL. HIGH PRESSURE WILL
PREVAIL SUNDAY AND MONDAY. A WEAK UPPER LEVEL TROUGH WILL CROSS
THE FORECAST AREA SUNDAY BUT WITH LIMITED MOISTURE. TEMPERATURES WILL
BRIEFLY MODERATE LATE MONDAY AS A COLD FRONT APPROACHES. CONTINUED
WITH CHANCE POPS TUESDAY AND WEDNESDAY...BUT POPS COULD POTENTIALLY
BE LOWERED WEDNESDAY DEPENDING ON THE EASTWARD PROGRESSION OF THE
COLD FRONT.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
PATCHES OF MARINE STRATUS THIS MORNING SHOULD LIFT TO A STRATOCUMULUS
DECK BETWEEN 4000-5000 FT AFTER DAYBREAK. DIFFICULT TO TELL FROM
SATELLITE PICTURES WITH CIRRUS OVER THEM...BUT NOT THINKING THERE ARE
TOO MANY AREAS WITH MVFR CEILINGS AT THIS POINT IN TIME. WILL NEED TO
CONSIDER THIS A POSSIBILITY THOUGH.

CLEARING SKIES EXPECTED TONIGHT...WITH VFR CONDITIONS CONTINUING INTO
FRIDAY.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

GENERALLY VFR AS HIGH PRESSURE PREVAILS FRIDAY NIGHT.

THERE IS A CHANCE OF MVFR CEILINGS AND VSBYS ACROSS CAPE COD AND THE
ISLANDS SATURDAY GIVEN THE POTENTIAL FOR SOME WRAP AROUND MOISTURE
FROM NOEL. WINDS COULD GUST 35-45 KT FROM THE N ACROSS THE CAPE AND
ISLANDS SATURDAY.

SATURDAY NIGHT...VFR.

SUNDAY AND SUNDAY NIGHT...MVFR CEILINGS POSSIBLE WITH STRATOCUMULUS
DECK ALL TERMINALS LATE.

MONDAY AND MONDAY NIGHT...SCATTERED MVFR/LOCAL IFR VSBYS AND
CEILINGS LATE WITH LOW CLOUDS/FOG PATCHES AND SCT SHRA IN ADVANCE OF
A COLD FRONT. SOME LLWS POSSIBLE DUE TO INCREASING SW LOW LEVEL JET
40-50 KT.

&&

.MARINE...
TRICKY FORECAST TODAY...PARTICULARLY WITH HANDLING OF SMALL CRAFT
ADVISORIES ACROSS THE SOUTH COASTAL SOUNDS AND BAYS. MARGINAL
CRITERIA TODAY...AND COULD SEE PERIODS OF SUB- ADVISORY CONDITIONS.
HOWEVER...DID NOT WANT TO CANCEL PREVIOUSLY ISSUED ADVISORY ONLY TO
HAVE ANOTHER SHOW UP A FEW HOURS LATER.

EXPECTING MORE WIDESPREAD ADVISORY CONDITIONS TONIGHT INTO FRIDAY WITH
DECENT COLD AIR ADVECTION BEHIND A COLD FRONT. EXTENDED OR EXPANDED
ADVISORY WHERE CONFIDENCE IS THE HIGHEST.

IN THE LONGER TERM...FRIDAY NIGHT THROUGH MONDAY...
CURRENTLY FORECASTING STRONG GALES ACROSS THE OUTER COASTAL WATERS
SATURDAY. COLLABORATED VIA 12 PLANET AND EXAMINED THE LATEST MIMATN
DISCUSSION FROM OPC. WIND SPEEDS ARE EXPECTED TO INCREASE LATE FRIDAY
NIGHT AND SATURDAY AS NOEL TRACKS SOUTHEAST OF THE BENCHMARK POSITION.
USED THE LATEST TCMAT GUIDANCE AND CAPPED WIND GUSTS AT 45 KT AT THIS
TIME. SEAS MAY BUILD UP TO 20 FT ACROSS THE OUTER WATERS SATURDAY AND
SATURDAY NIGHT. IT IS POSSIBLE THAT STORM WARNINGS MAY BE NECESSARY
SATURDAY ACROSS THE OUTER WATERS IF THE MORE WESTWARD TRACK ADVERTISED
BY THE OPERATIONAL RUNS VERIFY. A MARINE WEATHER STATEMENT WILL BE
ISSUED. MARINERS SHOULD LISTEN CAREFULLY TO THE LATEST STATEMENTS
FROM THE TROPICAL PREDICTION CENTER.

WINDS AND SEAS WILL SUBSIDE LATE SATURDAY NIGHT AND SUNDAY AS NOEL
HEADS FOR NOVA SCOTIA.

&&

.CLIMATE...
PRELIMINARY OCTOBER 2007 AVERAGE TEMPERATURES:

BDL - 59.7F WARMEST OCTOBER ON RECORD SEE RERBDL
PVD - 59.6F 2ND WARMEST ON RECORD
ORH - 56.5F TIED 3RD WARMEST OCTOBER ON RECORD
BOS - 59.2F 4TH WARMEST OCTOBER ON RECORD

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ232-250-254-
     255.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT FRIDAY FOR ANZ233>235-237.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT
     FRIDAY FOR ANZ231-236.

&&

SYNOPSIS...STRAUSS
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...STRAUSS
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
CLIMATE...STRAUSS
Hazardous weather outlook, Nov 1, 5:26 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
526 AM EDT THU NOV 1 2007

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
526 AM EDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE REMNANTS OF TROPICAL STORM NOEL MAY BRING STRONG NORTHEAST WINDS
TO EAST COASTAL MASSACHUSETTS LATE FRIDAY NIGHT AND SATURDAY. THERE
IS A POSSIBILITY THAT SUSTAINED WIND SPEEDS WILL INCREASE TO 30 TO 40
MPH WITH GUSTS TO 50 MPH POSSIBLE...MAINLY ACROSS OUTER CAPE COD AND
NANTUCKET ON SATURDAY. THERE IS STILL SOME UNCERTAINTY REGARDING THE
TIMING AND APPROACH OF NOEL.

THERE IS A CHANCE MINOR COASTAL FLOODING COULD OCCUR ALONG PORTIONS OF
THE EASTERN MASSACHUSETTS COAST DURING THE TIME OF HIGH TIDE SATURDAY
MAINLY DUE TO WAVE ACTION AND A POTENTIAL ONE TO TWO FOOT STORM
SURGE. HOWEVER ASTRONOMICAL TIDES WILL BE ON THE LOW CYCLE AND NOEL
WILL BE A QUICK MOVER.

A WIND ADVISORY MAY BE NECESSARY FOR PORTIONS OF THE EASTERN
MASSACHUSETTS COAST...ESPECIALLY CAPE COD AND NANTUCKET SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-020930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
526 AM EDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT ISSUED FOR THE
FRIDAY NIGHT THROUGH SATURDAY NIGHT TIMEFRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 5:06 AM EDTMarine Weather StatementBOX3 days

Nearby

High Wind Watches in Massachusetts, 2007High Wind Watches in Rhode Island, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.